Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Diagnosed with ITP, taking Azathioprine. Advised for Splenoctomy. Does intercourse reduces platelet count?

Hello doctor, I m diagnosed with ITP 4 months back and taking oral medication Azathioprine for last 45 days. But my platelets count is not satisfactory , they are almost under 20,000. My doc is planning for splenectomy after couple of months. However I m reluctant to do that in such a short period of time. And wanted to have more steroids for next couple of years. What should I do? And my urgent quarry is that Is sexual intercourse reduces platelets count since I have regular sexual contact after diagnosed ITP ? .
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Ayurveda Specialist 's  Response
Idiopathic thrombocytopenic purpura is a bleeding disorder in which the immune system destroys platelets, which are necessary for normal blood clotting.
Sexual contact persons at greatest risk at this stage.
Answered: Sun, 18 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor